Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, SC

July 13, 2021Screven County, Georgia

NWS Charleston, SC issued this special weather statement at Jul 13, 2021, 2:39 PM EDT for Screven County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2021, 2:39 PM EDT (18:39 UTC)
Expired
Jul 13, 2021, 3:15 PM EDT
In force
36 min
Issued by
NWS Charleston, SC
Hail
0.75 in
Wind
55

County Screven County, GA

The radar

The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1839 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1839 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

267 
WWUS82 KCHS 131839
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
239 PM EDT Tue Jul 13 2021

GAZ087-088-100-131915-
Bulloch-Jenkins-Screven-
239 PM EDT Tue Jul 13 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, BULLOCH AND
JENKINS COUNTIES...

At 239 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Rocky Ford, or 8 miles southwest of
Sylvania, moving north at 10 mph.

HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Minor hail damage to plants, 
         trees and crops is possible. Damage to windshields is 
         unlikely.

Some locations in the path of this storm include...
Sylvania, Hiltonia, Rocky Ford, Woodcliff, Altman, Hilltonia, Dover
and Scarboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3253 8164 3259 8191 3289 8187 3289 8155
TIME...MOT...LOC 1839Z 186DEG 9KT 3267 8176 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:08 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 13, 2:08 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
208 PM EDT Tue Jul 13 2021

.SYNOPSIS...
Atlantic high pressure will extend across the area through this
weekend. A weak front will move into the region early next
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
This Afternoon: Latest radar trends indicate scattered to numerous
showers/thunderstorms across much of the Tri-County Area and across
areas well west of I-95 early this afternoon. Expect activity
to continue through mid-late afternoon as an upper lvl low and
mid-lvl vort energy track over the area along the western edge
of the Atlantic ridge. Activity should eventually become more
focused across inland Georgia heading into late afternoon. Although
shear remains quite weak and instability is not all that impressive
(MLCAPE between 1500-2000 J/kg), convection should be able to
congeal at times, becoming enhanced along boundary interactions.
A few thunderstorms could become strong and/or marginally
severe mid-late afternoon, with strong wind gusts being the
primary concern. High temps will be strongly influenced by
whether showers/thunderstorms occur across any given location,
but should still approach the mid-upper 80s closer to the coast
(especially across the Tri-County Area) to around 90 degrees inland.

Tonight: Convection will wane through the evening. The rest of
the overnight should then mostly be rain-free and we currently
advertise a dry forecast. Lows should range around 70 inland to
the mid/upper 70s along the coast.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Mid level ridging will dominate over the Southeast through late
week. At the surface, Atlantic high pressure will extend into
the area. Diurnally driven showers and thunderstorms are
possible each day, with coverage remaining isolated to
scattered. The threat for organized severe weather is low, but
can't rule out a couple storms briefly pulsing up during this
time of year. Temperatures will be fairly seasonable. Highs will
peak within a couple degrees of 90 and lows will average in the
lower 70s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Mid level ridge will be suppressed to the south late weekend
into early next week as a broad trough advances into the
Northeast. Atlantic high pressure will remain the primary
surface feature through much of the weekend, before a weak front
drops into the region early next week and possibly stalls in
the vicinity. Showers and thunderstorms will be in the forecast
each day, although it will be most active early next week with
better large scale forcing and deeper moisture in play.
Temperatures will be near to slightly below normal through the
period.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
TEMPO MVFR conditions are possible, mainly at JZI and CHS terminals
during the next hour or two due to showers/thunderstorms, before
activity shifts and/or remains inland through the remainder of the
afternoon. VFR conditions are expected at all terminals tonight
and should prevail through 18Z Wednesday.

Extended Aviation Outlook: Brief flight restrictions are
possible in showers/thunderstorms, mainly during the daytime
hours.

&&

.MARINE...
This Afternoon and Tonight: High pressure will remain the primary
feature across local waters, although an upper lvl low will continue
to support scattered showers and thunderstorms across waters
into late afternoon (mainly across South Carolina waters).
South-southeast winds will prevail outside convection, generally
peaking around 15 kt or less, highest along the land/sea
interface. Overnight, speeds will come down to be 5-10 kt by
sunrise Wednesday. Seas will average 2-3 ft through the period.

Wednesday through Sunday: Atlantic high pressure will remain
the primary feature through the weekend. Conditions will be
solidly below small craft advisory criteria with south to
southeast winds generally 15 knots or less and seas 2-3 feet.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...DPB
SHORT TERM...ETM
LONG TERM...ETM
AVIATION...DPB/ETM
MARINE...DPB/ETM
Hazardous weather outlook, Jul 13, 3:31 AM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
331 AM EDT Tue Jul 13 2021

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-140745-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
331 AM EDT Tue Jul 13 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Jul 13, 12:08 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1208 PM EDT TUE JUL 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     RIP CURRENTS     1 SSE TYBEE ISLAND      31.99N  80.85W
07/13/2021                   CHATHAM            GA   LIFEGUARD

            A STRONG, PERSISTENT RIP CURRENT WAS REPORTED NEAR THE
            TYBEE ISLAND PIER BY LIFEGUARDS.

&&

EVENT NUMBER CHS2100419
Local storm report, Jul 13, 12:16 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1216 PM EDT TUE JUL 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     FUNNEL CLOUD     8 S BENNETTS POINT      32.45N  80.47W
07/13/2021                   AMZ352             SC   FIRE DEPT/RESCUE

            A FIREFIGHTER RELAYED PICTURES AND VIDEO TAKEN FROM
            PORPOISE DRIVE OF A FUNNEL CLOUD NORTH OF FRIPP ISLAND.

&&

EVENT NUMBER CHS2100420

DPB
Special weather statement, Jul 13, 1:07 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Charleston SC
107 PM EDT Tue Jul 13 2021

SCZ044-045-131730-
Inland Berkeley-Dorchester-
107 PM EDT Tue Jul 13 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES...

At 106 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Jedburg, or near Summerville, moving
northwest at 25 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Summerville, Ladson, Dorchester, Ridgeville, Sangaree and Jedburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3332 8019 3308 8003 3301 8014 3302 8016
      3301 8016 3301 8018 3300 8016 3299 8017
      3315 8045
TIME...MOT...LOC 1706Z 137DEG 20KT 3308 8019

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

BRM
Special weather statement, Jul 13, 1:12 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
112 PM EDT Tue Jul 13 2021

SCZ045-131745-
Inland Berkeley-
112 PM EDT Tue Jul 13 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...

...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

At 112 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Bonneau, or 7 miles north of Moncks Corner,
moving northeast at 15 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Saint Stephen, Bonneau, Southern Lake Moultrie and Bonneau Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3343 7987 3343 7988 3340 7985 3338 7981
      3337 7980 3338 7979 3336 7978 3321 8001
      3327 8009 3349 7996 3349 7995
TIME...MOT...LOC 1712Z 219DEG 15KT 3331 7998

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

BRM
Special weather statement, Jul 13, 2:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
239 PM EDT Tue Jul 13 2021

GAZ087-088-100-131915-
Bulloch-Jenkins-Screven-
239 PM EDT Tue Jul 13 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, BULLOCH AND
JENKINS COUNTIES...

At 239 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Rocky Ford, or 8 miles southwest of
Sylvania, moving north at 10 mph.

HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Minor hail damage to plants,
         trees and crops is possible. Damage to windshields is
         unlikely.

Some locations in the path of this storm include...
Sylvania, Hiltonia, Rocky Ford, Woodcliff, Altman, Hilltonia, Dover
and Scarboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3253 8164 3259 8191 3289 8187 3289 8155
TIME...MOT...LOC 1839Z 186DEG 9KT 3267 8176

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:07 PM EDTSpecial Weather StatementCHSDorchester23 min
Jul 13, 1:12 PM EDTSpecial Weather StatementCHSBerkeley33 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.